Alert archive / Iowa / Flash Flood Warnings in 2020
Flash Flood Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2020, 3:35 AM CDT for Buchanan County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2020, 3:35 AM CDT (08:35 UTC)
- Expired
- Jun 22, 2020, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:08 AM CDT | HEAVY RAIN 2.5 | 1 E Independence, IA | MOST OF THE RAIN FELL DURING THE NIGHT. |
| Jun 22, 7:00 AM CDT | HEAVY RAIN 2.24 | 1 Wnw Independence, IA | COCORAHS STATION IA-BC-8 INDEPENDENCE 0.9 WNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WGUS53 KDVN 220835
FFWDVN
IAC019-221430-
/O.NEW.KDVN.FF.W.0019.200622T0835Z-200622T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
335 AM CDT Mon Jun 22 2020
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Central Buchanan County in northeastern Iowa...
* Until 930 AM CDT.
* At 332 AM CDT, Doppler radar indicated up to 3 inches of rain has
already fallen over parts of the warning area. Flash flooding is
expected to begin shortly. Expect flooding of streets and low
lying areas in and near Indepdendence.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Independence, Jesup, Winthrop, Lamont, Buchanan County Fairgrounds,
Winthrop Golf Course, Otterville, Wapsipinicon Golf Course,
Independence Airport, Jakway Park and Littleton.
This includes the following streams and drainages...
Otter Creek, Sand Hagen Creek, Wapsipinicon River, Buck Creek, Lamont
Creek, South Fork Maquoketa River, Coffins Creek, Hunter Creek,
Prairie Creek, Malone Creek, Dry Creek, East Branch Buffalo Creek,
Pine Creek, Smith Creek, Buffalo Creek, Bear Creek, Nash Creek, Camp
Creek, West Branch Buffalo Creek, Lime Creek, Little Wapsipinicon
River, Harter Creek, East Branch Pine Creek and West Fork Cedar
River.
This includes Interstate 380 between mile markers 54 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers should avoid streams or creeks.
&&
LAT...LON 4247 9161 4247 9160 4245 9160 4233 9207
4247 9206 4247 9208 4256 9208 4262 9161
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
RP Kinney2 follow-up statements
184
WGUS73 KDVN 220937
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
437 AM CDT Mon Jun 22 2020
IAC019-221430-
/O.CON.KDVN.FF.W.0019.000000T0000Z-200622T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan IA-
437 AM CDT Mon Jun 22 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
CENTRAL BUCHANAN COUNTY...
At 434 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain had moved out of the warning area. However, additional storms
may redevelop and move into the area through the early morning 2 to
3 inches of rain have fallen so far in the Independence. Any flash
flooding that occurred early may have ended, but more flash flooding
is possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Independence, Jesup, Winthrop, Lamont, Buchanan County Fairgrounds,
Winthrop Golf Course, Otterville, Wapsipinicon Golf Course,
Independence Airport, Jakway Park and Littleton.
This includes the following streams and drainages...
Otter Creek, Sand Hagen Creek, Wapsipinicon River, Buck Creek, Lamont
Creek, South Fork Maquoketa River, Coffins Creek, Hunter Creek,
Prairie Creek, Malone Creek, Dry Creek, East Branch Buffalo Creek,
Pine Creek, Smith Creek, Buffalo Creek, Bear Creek, Nash Creek, Camp
Creek, West Branch Buffalo Creek, Lime Creek, Little Wapsipinicon
River, Harter Creek, East Branch Pine Creek and West Fork Cedar
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers should avoid streams or creeks.
&&
LAT...LON 4247 9161 4247 9160 4245 9160 4233 9207
4247 9206 4247 9208 4256 9208 4262 9161
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1 INCH IN 1 HOUR
$$
RP Kinney999
WGUS73 KDVN 221427
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
927 AM CDT Mon Jun 22 2020
IAC019-221436-
/O.EXP.KDVN.FF.W.0019.000000T0000Z-200622T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan IA-
927 AM CDT Mon Jun 22 2020
...THE FLASH FLOOD WARNING FOR CENTRAL BUCHANAN COUNTY WILL EXPIRE AT
930 AM CDT...
The torrential rains overnight have become less heavy and no current
water problems are being reported. Please continue to heed any
remaining road closures. Heavy rains may move back in later today,
requiring a new warning if that happens.
LAT...LON 4247 9161 4247 9160 4245 9160 4233 9207
4247 9206 4247 9208 4256 9208 4262 9161
$$
ErvinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:49 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 22, 12:49 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1249 AM CDT Mon Jun 22 2020 ...06z AVIATION UPDATE... .SYNOPSIS... Issued at 312 PM CDT Sun Jun 21 2020 Much of the area was enjoying a pleasant but warm and humid Father's Day with a mix of clouds and sunshine with very weak high pressure ridging overhead. KDVN was showing scattered pulse storms developing across the area with daytime heating pushing us above our convective temperature (12z sounding convective temp was at 80 F). Storms were moving very slowly with little steering flow aloft, and were dying out reasonably quickly with little vertical shear to promote organization. However, the strongest storms were taking advantage of high instability and steep low-level lapse rates, with some reports of hail to nickel size and damage to corn crops received from northern Benton County. Temperatures as of 3 PM were in the lower to middle 80s. Off to the west, 18z surface analysis showed a cold front beginning to take shape across the Dakotas south into Nebraska and Kansas. This front will be the primary focus of our weather impacts for the short term period. && .SHORT TERM...(This Evening through Monday) ISSUED AT 312 PM CDT Sun Jun 21 2020 Key Messages: 1) Scattered showers and storms expected through this evening. 2) Decaying complex of showers/storms to move through the area Monday morning; scattered showers and storms to follow through midday. 3) Low potential for severe storms mainly east of the Mississippi River Monday afternoon and evening; damaging winds and large hail are the primary threats. Discussion. This Evening through Midnight... Expected scattered showers and storms to persist through the evening before coverage wanes by sunset. Storms will mainly be wind and hail producers with a buoyant atmosphere (SBCAPEs of 2500-3500 J/kg), steep low-level lapse rates and dry air aloft (leading to DCAPES near 1000 J/kg). With little steering flow aloft, storms will also be quick to dump torrential rainfall. Given that these storms aren't lasting too long, shear is not availible for storm organization and that soils are mainly dry, the threat of seeing flash flooding is low. Quiet conditions will follow for the rest of the evening, with temperatures falling into the upper 60s to low 70s by midnight. Midnight through Midday Monday... Attention will quickly turn to the west as showers and storms that fire from north central Iowa to eastern Nebraska ahead of the cold front quickly congeal from cold pool processes and a 25-40 kt LLJ into an MCS early tonight. Initial upwind prorogation vectors from the west will eventually switch to the northwest, allowing the complex to progress into our area around midnight. Potential exists for strong winds, possibly severe, with the complex as it initially rolls in as storms take advantage of the still steep low-level lapse rates to allow momentum transfer. Should the complex become outflow dominant, then the severe threat will decrease and become more of a heavy rain producer. A marginal risk of severe weather remains in place across our far northwest CWA from SPC, while a marginal risk of excessive rainfall is in place across the western CWA from WPC. The MCS should arrive at the Mississippi River around 3-5 AM, and should be on a weakening trend as we lose moisture convergence and the LLJ. Despite that, additional weak impulses rotating around a 500 hPa low centered just north of Lake Superior will keep the threat of scattered showers and storms through midday. Monday Afternoon and Evening... Cold front will be approaching the area from the west, and is progged to be just west of the Mississippi River around 18z. A stronger shortwave ejecting out of the upper level low will quickly move into northern Missouri and interact with the front, leading to development of more showers and storms along the front and in the warm sector out ahead of it. Severe potential is uncertain given the progressive nature of the front and uncertainty in how much the atmosphere will recover from morning convection. The main threats, should severe storms develop, will be damaging winds and large hail with steepening low and mid level lapse rates with the shortwave. SPC maintains a marginal risk of severe storms for the area. The front will pass across the region during the evening, taking all showers and storms further into north central Illinois by midnight. Expect quiet conditions for the remainder of the night, with overnight lows falling into the upper 50s to low 60s. .LONG TERM...(Monday Night through Sunday) ISSUED AT 312 PM CDT Sun Jun 21 2020 Key Messages: 1) Cooler temperatures for mid week with diurnal rain showers possible. 2) Warmer temperatures and chances for showers and storms return by the end of the week. Discussion. Tuesday through Thursday... High pressure building into the Great Plains and Mississippi River Valley will usher in cooler temperatures across the area. Afternoon highs during this period will be in the mid to upper 70s with more comfortable dew points in the 50s. The 500 hPa upper level low will continue to rotate around the upper Great Lakes through this period before progressing into northern Ontario by Friday. As it does so, several weak shortwave impulses will eject out of it into the Midwest, which may drive some diurnal rain showers and isolated thunderstorms. Severe weather is not expected. Thursday Night on... Warm front progged to move north across Iowa and Illinois, bringing back southerly flow, chances of showers/storms and a return of heat and humidity to the area to close out the work week. Highs look to climb back into the upper 80s by the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) ISSUED AT 1240 AM CDT Mon Jun 22 2020 A cluster of thunderstorms will drop south and impact the CID and DBQ terminals overnight, and will have to watch this systems outflow for producing additional sctrd storms further south that will move east and impact MLI/BRL during the early morning hours. Thus passing bouts of MVFR to IFR conditions and variable wind gusts up to 20 KTs with storms impacting the terminal sites. Otherwise mainly VFR conditions away from the storms over night into Monday morning. South to southeast sfc winds of 4-8 KTs becoming southwest 5-10 KTs by Monday afternoon. More sctrd storms will move acrs the TAF sites Monday afternoon in a hit and miss fashion, with some being strong and producing localized IFR impacts and higher wind gusts again. Most of the storms will be east of the TAF sites by mid Monday evening for improving conditions Monday night. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Speck AVIATION...12
Hazardous weather outlook, Jun 21, 4:48 AM CDT, 22 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 448 AM CDT Sun Jun 21 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 448 AM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will develop this afternoon across portions of the Outlook Area. While widespread severe weather is not expected with this afternoon activity, a stronger storm cell may be able to produce gusty winds and hail up to dime size. Frequent cloud to ground lightning and locally heavy downpours will also occur with afternoon thunderstorms. Later tonight there will be the chance for a larger area of thunderstorms moving down into the area from the northwest. Again, at this time widespread severe weather is not expected. But there may be a chance for a stronger segment of storms to produce gusty winds and heavy rainfall that may lead to flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms are expected on Monday and Monday evening. At this time severe storms are not anticipated, but stronger storms could produce gusty winds, small hail, and heavy rain. Storms will be possible later in the week, but it is too early to assess any potential for severe weather. .SPOTTER INFORMATION STATEMENT... There is a low chance that spotter activation will be needed today and tonight. 12/Brooks
In the hours before
Special weather statement, Jun 22, 12:51 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1251 AM CDT Mon Jun 22 2020
IAC011-019-055-061-105-113-220645-
Buchanan-Dubuque-Benton-Jones-Delaware-Linn-
1251 AM CDT Mon Jun 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BUCHANAN...DUBUQUE...BENTON...JONES...DELAWARE AND LINN COUNTIES
UNTIL 145 AM CDT...
At 1250 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Bankston to near Norway. Movement was
east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cedar Rapids, Dubuque, Anamosa, Vinton, Manchester, Marion, Hiawatha,
Mount Vernon, Asbury, Dyersville, Monticello, Robins, Belle Plaine,
Center Point, Cascade, Lisbon, Fairfax, Epworth, Ely and East
Dubuque.
This includes Interstate 380 between mile markers 12 and 45.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4263 9070 4246 9063 4230 9084 4229 9090
4225 9090 4195 9126 4195 9137 4186 9137
4186 9230 4202 9230 4265 9133 4265 9090
4268 9089
TIME...MOT...LOC 0550Z 273DEG 22KT 4252 9095 4188 9200
RP KinneySpecial weather statement, Jun 22, 1:40 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
140 AM CDT Mon Jun 22 2020
ILC085-IAC045-061-097-105-220745-
Jo Daviess-Jackson-Dubuque-Jones-Clinton-
140 AM CDT Mon Jun 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...JACKSON...DUBUQUE...JONES AND NORTHWESTERN CLINTON COUNTIES
UNTIL 245 AM CDT...
At 140 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Farley to near Olin. Movement was
east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dubuque, Maquoketa, Galena, Asbury, Dyersville, Monticello, Cascade,
Epworth, East Dubuque, Farley, Peosta, Olin, Delmar, Wyoming, Oxford
Junction, Lost Nation, Andrew, Worthington, La Motte and Menominee.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4251 9064 4251 9041 4195 9057 4195 9126
4230 9119 4230 9113 4251 9113 4254 9065
TIME...MOT...LOC 0640Z 254DEG 26KT 4243 9105 4205 9114
RP KinneySpecial weather statement, Jun 22, 1:43 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
143 AM CDT Mon Jun 22 2020
IAC011-019-113-220745-
Buchanan-Benton-Linn-
143 AM CDT Mon Jun 22 2020
...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT BUCHANAN...
BENTON AND NORTHWESTERN LINN COUNTIES UNTIL 245 AM CDT...
At 142 AM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from near Hazleton to Keystone.
Movement was east at 25 mph.
Torrential rainfall is occurring with these thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
expected. If you encounter water over a roadway, do not drive
through it. Winds in excess of 30 mph are also possible with these
thunderstorm.
Locations impacted include...
Independence, Vinton, Jesup, Center Point, Urbana, Dysart, Fairbank,
Palo, Shellsburg, Winthrop, Hazleton, Walker, Van Horne, Keystone,
Quasqueton, Lamont, Garrison, Brandon, Rowley and Aurora.
This includes Interstate 380 between mile markers 33 and 55.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4230 9160 4200 9185 4200 9230 4230 9230
4230 9206 4264 9208 4264 9161
TIME...MOT...LOC 0642Z 253DEG 20KT 4255 9195 4202 9222
RP KinneySpecial weather statement, Jun 22, 2:18 AM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 218 AM CDT Mon Jun 22 2020 IAC011-095-220815- Benton-Iowa- 218 AM CDT Mon Jun 22 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BENTON AND IOWA COUNTIES UNTIL 315 AM CDT... At 217 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Belle Plaine to 8 miles east of Montezuma. Movement was east at 20 mph. Wind gusts of 50 to 55 mph and nickel size hail are possible with these storms. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. These storms will be near... Belle Plaine around 220 AM CDT. Keystone and Luzerne around 230 AM CDT. Blairstown and Millersburg around 245 AM CDT. North English around 255 AM CDT. Newhall around 300 AM CDT. Norway and Parnell around 305 AM CDT. Atkins and Walford around 315 AM CDT. Other locations impacted by these storms include Middle Amana, South Amana, Homestead, West Amana, Lake Iowa Park, Upper South Amana, East Amana, Genoa Bluff, Hannen Lake Park and Watkins. This includes Interstate 80 in Iowa between mile markers 205 and 229. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until these storms pass. LAT...LON 4200 9230 4200 9183 4151 9183 4151 9230 TIME...MOT...LOC 0717Z 271DEG 19KT 4197 9229 4157 9235 RP Kinney
Special weather statement, Jun 22, 2:54 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
254 AM CDT Mon Jun 22 2020
IAC011-019-220845-
Buchanan-Benton-
254 AM CDT Mon Jun 22 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT BUCHANAN AND NORTHERN
BENTON COUNTIES UNTIL 345 AM CDT...
At 252 AM CDT, radar indicated heavy rain from repeat thunderstorms
stretching from extreme northwest Benton County, through the
Independence area.
Torrential rainfall is occurring with these thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
expected. If you encounter water over a roadway, do not drive
through it. Winds in excess of 40 mph and pea size hail are
also possible.
Locations impacted include...
Independence, Jesup, Winthrop, Quasqueton, Lamont, Brandon, Rowley,
Mount Auburn, Lime Creek County Park, Winthrop Golf Course,
Wapsipinicon Golf Course, Littleton, Monti, Buchanan County
Fairgrounds, Otterville, Independence Airport and Jakway Park.
This includes Interstate 380 between mile markers 47 and 55.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4234 9160 4221 9230 4230 9230 4230 9206
4247 9206 4247 9208 4255 9208 4261 9161
TIME...MOT...LOC 0752Z 243DEG 13KT 4246 9186
RP KinneySpecial weather statement, Jun 22, 3:12 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
312 AM CDT Mon Jun 22 2020
IAC095-103-107-183-220915-
Keokuk-Johnson-Washington-Iowa-
312 AM CDT Mon Jun 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KEOKUK...WESTERN
JOHNSON...NORTHWESTERN WASHINGTON AND IOWA COUNTIES UNTIL 415 AM
CDT...
At 311 AM CDT, radar indicated strong thunderstorms located along a
line extending from near Marengo, to near Parnell, to near Delta.
Movement was east at 25 mph.
Torrential rainfall is occurring with these storms. Minor flooding
of low lying areas, creeks, streams and urban areas is expected. If
you encounter water over a roadway, do not drive through it. Wind
gusts up to 50 mph and pea size hail are also possible with these
storms.
Locations impacted include...
Iowa City, Marengo, Sigourney, Coralville, North Liberty,
Williamsburg, Kalona, Tiffin, Wellman, North English, Swisher,
Oxford, Hedrick, What Cheer, Shueyville, Delta, Ladora, Keswick,
South English and Parnell.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 242.
Interstate 380 between mile markers 1 and 11.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4151 9241 4151 9230 4171 9230 4186 9216
4186 9158 4152 9157 4116 9208 4116 9241
TIME...MOT...LOC 0811Z 273DEG 23KT 4185 9199 4154 9200 4130 9238
RP KinneyThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:31 PM CDT | Special Weather Statement | DVN | Buchanan | 44 min |
| Jun 21, 11:02 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware | 43 min |
| Jun 21, 11:28 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 47 min |
| Jun 21, 11:58 PM CDT | Special Weather Statement | DVN | Benton, Delaware | 47 min |
| Jun 22, 12:51 AM CDT | Special Weather Statement | DVN | Benton, Delaware, Dubuque, Jones, Linn | 54 min |
| Jun 22, 1:40 AM CDT | Special Weather Statement | DVN | Dubuque, Jackson, Jones | 65 min |
| Jun 22, 1:43 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 62 min |
| Jun 22, 2:18 AM CDT | Special Weather Statement | DVN | Iowa | 57 min |
| Jun 22, 2:54 AM CDT | Special Weather Statement | DVN | Buchanan | 51 min |
| Jun 22, 3:12 AM CDT | Special Weather Statement | DVN | Iowa, Johnson, Keokuk | 63 min |
| Jun 22, 3:44 AM CDT | Special Weather Statement | DVN | Washington | 46 min |
| Jun 22, 4:23 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Louisa, Muscatine, Washington | 52 min |
| Jun 22, 5:24 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Des Moines, Louisa, Muscatine, Scott | 66 min |
| Jun 22, 6:12 AM CDT | Special Weather Statement | DVN | Clinton, Scott | 63 min |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Linn | 6 days |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 7 days |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Cedar, Johnson | 7 days |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 21 days |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Benton, Iowa | 9 days |
| Jun 22, 9:19 AM CDT | River Flood Warning | DVN | Johnson, Washington | 13 hr |
| Jun 22, 9:58 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan | 24 hr |
| Jun 22, 10:03 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more | 9 hr |
| Jun 22, 2:36 PM CDT | Special Weather Statement | DVN | Des Moines | 24 min |
| Jun 22, 2:52 PM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 6 days |
| Jun 22, 2:56 PM CDT | River Flood Warning | DVN | Keokuk | 41 hr |
| Jun 22, 2:59 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry | 46 min |
| Jun 22, 3:13 PM CDT | River Flood Warning | DVN | Benton, Linn | 4 days |
| Jun 22, 3:21 PM CDT | River Flood Warning | DVN | Louisa | 21 days |
| Jun 22, 3:21 PM CDT | River Flood Warning | DVN | Louisa | 11 days |
| Jun 22, 4:02 PM CDT | Special Weather Statement | DVN | Lee | 58 min |
| Jun 22, 4:12 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 63 min |
Nearby
Flash Flood Warnings in Iowa, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.